Alert archive / Georgia / Flash Flood Warnings in 2025

Flash Flood Warning 9, NWS Tallahassee, FL

May 29, 2025Mitchell County, Georgia

NWS Tallahassee, FL issued this flash flood warning at May 29, 2025, 12:50 AM EDT for Mitchell County, Georgia. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2025, 12:50 AM EDT (04:50 UTC)
Expired
May 29, 2025, 2:11 AM EDT
In force
81 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Mitchell County, GA

The radar

The Tallahassee radar (KTLH), 82 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2025-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2025-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1259 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

227 
WGUS52 KTAE 290450
FFWTAE
GAC205-290645-
/O.NEW.KTAE.FF.W.0009.250529T0450Z-250529T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
1250 AM EDT Thu May 29 2025

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  South Central Mitchell County in southwestern Georgia...

* Until 245 AM EDT.

* At 1250 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Pelham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3117 8415 3112 8416 3109 8421 3109 8429
      3112 8433 3114 8432 3117 8426

FLASH FLOOD...RADAR INDICATED

$$

Haner
1 follow-up statement
111 
WGUS72 KTAE 290611
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
211 AM EDT Thu May 29 2025

GAC205-290621-
/O.CAN.KTAE.FF.W.0009.000000T0000Z-250529T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mitchell GA-
211 AM EDT Thu May 29 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL MITCHELL 
COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat.

&&

LAT...LON 3117 8415 3112 8416 3109 8421 3109 8429
      3112 8433 3114 8432 3117 8426

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at May 28, 9:24 PM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 28, 9:24 PM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
924 PM EDT Wed May 28 2025

...New UPDATE...

.UPDATE...
Issued at 919 PM EDT Wed May 28 2025

An east-west oriented boundary from Coffee County to Mitchell
County is slowly moving northward. Along this boundary, scattered
showers and thunderstorms have developed, some of which have
produced wind gusts of 35-45 mph. These storms should gradually
weaken as they move northward through about midnight.

Our attention then turns to an MCS over southern Louisiana that
will move eastward along the Gulf Coast tonight. Latest model
guidance has this arriving during the pre-dawn hours in southeast
Alabama and the Florida Panhandle. While the severe threat appears
to be diminished thanks to the lack of daytime heating and lower
instability, some gusty winds cannot be ruled out in some of the
stronger storms.

Thus, for tonight, have increased rain chances this evening in
southeast Alabama and southwest Georgia, and increased rain
chances during the early morning hours in southeast Alabama and
the Florida Panhandle. Low temperatures were also bumped up a
couple degrees thanks to the warm humid air mass and cloud cover
moving in.

&&

.NEAR TERM...
(Through Thursday)
Issued at 217 PM EDT Wed May 28 2025

Cirrus from early morning convection has tempered convection across
the central and western Big Bend so far today, but still may see a
bit of activity develop through the late afternoon and early evening
hours. Otherwise, the overnight hours will start out rather
tranquil. By late tonight, a shortwave will begin to approach the
region from the west, likely with some associated convection moving
into the Panhandle and SE Alabama by morning. This shortwave will
help to generate more widespread coverage of storms on Thursday.
With a couple of different mid-level pulses, there may be multiple
rounds of storms moving across the area. Slightly enhanced mid-level
flow may help to enhance the damaging wind potential as well, with a
marginal risk for severe storms in place across the region for
Thursday.

&&

.SHORT TERM...
(Thursday night through Friday night)
Issued at 217 PM EDT Wed May 28 2025

The SPC maintains a marginal risk for severe storms (level 1 of 5)
from Friday into Friday night with damaging straight-line winds
the primary threat. A cold front will bring an end to the
storminess from Friday night into Saturday morning.

&&

.LONG TERM...
(Saturday through Tuesday)
Issued at 217 PM EDT Wed May 28 2025

A noticeable drop in humidity will occur behind the front. This will
set up a dry and seasonably warm weekend with morning lows getting
well down into the 60s. A gradual moisture return will occur early
next work week.

&&

.AVIATION...
(00Z TAFS)
Issued at 802 PM EDT Wed May 28 2025

VFR conditions are generally expected to prevail throughout the
overnight hours. Scattered showers and storms are possible
throughout the day tomorrow beginning in the late morning. MVFR
and possibly IFR conditions are briefly possible in and around
thunderstorms.

&&

.MARINE...
Issued at 217 PM EDT Wed May 28 2025

Light southwest winds will begin to increase Thursday night and are
forecast to reach cautionary levels as they veer to the west on
Friday. Winds will drop below cautionary levels as they shift to the
northwest behind a front Friday night. Light to moderate northwest
winds on Saturday will return to light onshore for Sunday.

&&

.FIRE WEATHER...
Issued at 217 PM EDT Wed May 28 2025

Through Friday, the main fire weather concern will continue to be
gusty and erratic winds as a few rounds of thunderstorms traverse
the region. Otherwise, the air mass will be seasonably moist and
unstable. A late season cold front will push in from the north on
Friday afternoon and Friday night. As is common behind early summer
cold fronts, there will be little if any cooling of daytime
temperatures, but the air mass will be considerably drier this
weekend.

&&

.HYDROLOGY...
Issued at 217 PM EDT Wed May 28 2025

WPC has the area under a slight risk (level 2 of 4) of excessive
rainfall across most of the area on Thursday and a marginal risk
(level 1 of 4) on Friday. While widespread flooding is not
anticipated, localized areas could see rainfall rates sufficient for
flash flooding. Mainstem river flooding is not forecast with low
flow conditions currently on some area rivers.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   91  73  90  72 /  50  10  70  30
Panama City   88  77  87  75 /  30  50  60  50
Dothan        91  73  87  70 /  40  30  80  40
Albany        91  72  89  69 /  30  20  70  30
Valdosta      92  73  91  70 /  30  10  60  20
Cross City    91  72  92  71 /  20  10  40  20
Apalachicola  86  77  86  75 /  30  30  50  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Camp
SHORT TERM...Wool
LONG TERM....Wool
AVIATION...Oliver
MARINE...Wool
FIRE WEATHER...Camp
HYDROLOGY...Wool

In the hours before

Special weather statement, May 28, 8:37 PM EDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
737 PM CDT Wed May 28 2025

ALZ065>067-069-290130-
Dale AL-Henry AL-Coffee AL-Houston AL-
737 PM CDT Wed May 28 2025

...STRONG THUNDERSTORMS WILL IMPACT DALE...HENRY...COFFEE AND NORTH
CENTRAL HOUSTON COUNTIES THROUGH 830 PM CDT...

At 736 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Columbia to near Ozark to
Elba. Movement was north at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Daleville, Elba, Abbeville, Fort Novosel, Enterprise, Headland,
Ozark, Midland City, Kinsey, Level Plains, Newton, Webb, New
Brockton, Ariton, Columbia, Pinckard, Lee, Grimes, Newville, and
Napier Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3153 8619 3154 8614 3162 8615 3162 8542
      3153 8505 3135 8509 3126 8515 3133 8620
TIME...MOT...LOC 0036Z 197DEG 10KT 3136 8521 3144 8557 3141 8605

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

21-WD
Special weather statement, May 28, 8:42 PM EDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
842 PM EDT Wed May 28 2025

GAZ142>145-290130-
Miller GA-Baker GA-Mitchell GA-Early GA-
842 PM EDT Wed May 28 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN MILLER...SOUTHWESTERN
MITCHELL...BAKER AND EAST CENTRAL EARLY COUNTIES THROUGH 930 PM
EDT...

At 842 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Colquitt, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Colquitt, Newton, Damascus, Babcock, Iveys Mill, Milford, Hopeful,
Red Store Crossroads, Crestview, Hoggard Mill, Boykin, Hawkinstown,
Mimsville, Harmony Church Rd/hwy 45, Branchville, Jeterville,
Cooktown, Elmodel Wma, Bethany, and Patmos.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3110 8473 3122 8477 3141 8461 3141 8425
      3108 8425
TIME...MOT...LOC 0042Z 277DEG 14KT 3124 8456

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

21-WD
Local storm report, May 28, 11:26 PM EDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1126 PM EDT Wed May 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     Marine Tstm Wind 4 SSE Saint Joseph Stat 29.74N 85.39W
05/28/2025  M42 MPH          Gulf               FL   Mesonet

&&

LF

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:42 PM EDTSpecial Weather StatementTAEBaker, Miller48 min
May 29, 12:11 AM EDTAreal Flood AdvisoryTAEMitchell39 min
May 29, 12:53 AM EDTAreal Flood AdvisoryTAEBen Hill, Irwin112 min
May 29, 1:01 AM EDTAreal Flood AdvisoryTAELee119 min
May 29, 8:39 AM EDTSevere Thunderstorm WarningTAEDecatur, Seminole29 min
May 29, 9:26 AM EDTSpecial Weather StatementTAEDecatur, Grady49 min
May 29, 9:43 AM EDTSevere Thunderstorm WarningTAEBaker, Decatur, Grady, Miller, Mitchell, Seminole24 min

Nearby

Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.